Anxiety monster I hate: I have been... - Living with Anxiety

Living with Anxiety
4,870 members2,985 posts

Anxiety monster I hate

I have been dealing with anxiety since August 12. I was started on lexapro 10mg on august 17. I was on it with very little help of course they say it takes a while to kick in and help. On Tuesday September 4 i called my doctor and he told me add 10 mgs more so now i am on 20 Mgs. That same day I ended up in the ER with very sharp chest pain. ER doctor said it was due to high levels of cortisol and low levels of seratonin. Can someone please help. Will lexapro help me I know I have only been on 20 mgs for 3 days but I need some kind of good encouragement anyone out there that went through this and lexapro help? How long before feeling the difference??? I know I am only and week 3 I’d meds but please help I hate feeling this way and unable to performenlike I used too. Please advise. Oh at the ER they gave me alprazolam to take as needed as I go back to my doctor on Monday. I have take this around 4 for 2 days but I really need to be ok all day not just when I take that pill. Anyone out there with my experience?? How long before lexapro really kicked in and helped???

6 Replies
oldestnewest

Hello So17

I wish I could be of more help you but I'm not familiar with this medication. Unfortunately I don't know how your healthcare system works. Anxiety is a monster of a beast. Just being anxious can increase your anxiety.

Can you go to the pharmacy and ask how long before you should see any changes? I appreciate that having to wait til Monday to see your Doctor is going to seem like an eternity to ask for the help and support you need. Write down anything you want answers to that way you won't forget.

Are there any charity helplines that could offer support over the weekend?

Do you have a good family/friends support network through this tricky time?

Reply

Hi

I was on lexapro for a while. I started on 5mg and upped it to 10mg... I experienced no side effects apart from drowsiness the 1st few days of starting it...it does take about 3/4 weeks to fully feel the benefits of it.

I eventually weaned myself off it after being on it for a few weeks and feel much better anxiety never truly leaves me but I cope with it much better now.

1 like
Reply

Thanks I feel better today just have a very bad headache but I think my headache is due to not eating properly. I waited too long to take anything. I just took Tylenol 500 2 pills about 20 minutes ago hoping it’s not my lexapro because It had not given me a headache it only gave me yawning nervousness and trouble staying asleep along with sweating but it’s been much better that only happened like the first 2 weeks. Will just pray that i will do better

Reply

I often get headaches aswel due to tension but before I would think f the worst possible outcome..it is a daily struggle with anxiety but with the right support and treatment u can get back to living somewhat like u were before u developed anxiety..this place has been of great support to me also..I don’t get on here much once in a blue moon these days but when I do everyone is always so welcoming nice supportive and helpful..it helps an awful lot to chat to people who really understand what you are going through..

Reply

Hello So17 :-)

I know how frightening anxiety makes us feel and how desperate we feel as well as wanting to feel normal again and you will but it can take time and it can take as much as up to 3 months before any medication for anxiety takes it's full affect

I am pleased you are seeing your Doctor next week , start writing down how you are feeling as well as any questions you want to ask so you don't forget and if you need to get the list out while you are there to remind yourself then do so , but make the post of your appointment so hopefully you can come away with some peace of mind :-)

Maybe you could ask about therapy /counselling this could also help :-)

You always have somewhere to come and talk and even though we may not have all the answers we do know how you feel which hopefully will be of some help knowing you are not alone :-)

Take Care x

Reply

Thanks for your words that helps a lot

1 like
Reply

You may also like...